Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 23, 2008, 2:57 AM EDT for Miami-Dade County, Monroe County, Florida. It took effect at Apr 23, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 2:57 AM EDT (06:57 UTC)
- In effect from
- Apr 23, 2008, 1:00 PM EDT
- Expired
- Apr 23, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 230657 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 257 AM EDT WED APR 23 2008 FLZ063-066-070-073-075-174-232300- /O.UPG.KMFL.FW.A.0017.080423T1700Z-080423T2300Z/ /O.NEW.KMFL.FW.W.0024.080423T1700Z-080423T2300Z/ GLADES-HENDRY-INLAND COLLIER-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 257 AM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ON WEDNESDAY...A LAND BREEZE WITH MOSTLY NORTHERLY LOW LEVEL FLOW WILL BEGIN THE MORNING ACROSS MUCH OF THE WARNING AREA. FLOW IS EXPECTED TO ONLY SLOWLY TRANSITION TO A MORE NORTHEASTERLY DIRECTION DURING THE DAY ALONG THE EASTERN SECTIONS...LIMITING MOISTURE ADVECTION INTO THESE AREAS. MODEL FORECASTS INDICATE ENOUGH DRY AIR WILL LINGER ABOVE THE SURFACE TO MIX DOWN AND DROP RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS IN THE INTERIOR AND WESTERN AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 232302 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 702 PM EDT WED APR 23 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... FLZ063-066-070-073-075-174-240015- /O.EXP.KMFL.FW.W.0024.000000T0000Z-080423T2300Z/ GLADES-HENDRY-INLAND COLLIER-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 702 PM EDT WED APR 23 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. REGIONAL SURFACE OBSERVATIONS INDICATE THAT RELATIVE HUMIDITY VALUES ACROSS MOST OF THE WARNING AREA HAVE NOW RISEN ABOVE THE CRITICAL 35 PERCENT THRESHOLD...AND THIS TREND IS EXPECTED TO CONTINUE THROUGHOUT THE EVENING HOURS. THUS...THE RED FLAG WARNING WILL EXPIRE ON SCHEDULE AT 7 PM EDT. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 9:45 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 9:45 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
945 PM EDT TUE APR 22 2008
NO CHANGE TO OVERALL PACKAGE NOR TO SYNOPTIC REASONING FROM PREVIOUS
DISCUSSION. THE 00Z SOUNDING INDICATES A STABLE LOCAL
ATMOSPHERE...CONSISTENT WITH RECENT WATER VAPOR IMAGERY CLEARLY
INDICATING SUBSIDENCE OVER THE REGION. THIS IS IN LINE WITH THE GFS
GUIDANCE INDICATING THE FLORIDA PENINSULA BETWEEN A MID TO UPPER
LEVEL RIDGE TO THE WEST AND A MID TO UPPER LEVEL LOW TO THE EAST
WITH MID TO UPPER LEVELS FAVORABLE FOR SUBSIDENCE OVER THE FLORIDA
PENINSULA. THE SURFACE WINDS WILL BE SOMEWHAT VARIABLE...WITH A WEAK
SURFACE HIGH OVER THE NORTHERN GULF AND THE LOW JUST OFF THE
SOUTHEAST U.S COAST...BUT N TO NE WINDS FORECAST TO INFLUENCE THE
REGION AND IN PARTICULAR THE LOCAL GULF STREAM WATERS THROUGH AT
LEAST THURSDAY.
.AVIATION...
VFR CONDITIONS WILL PERSIST ACROSS ALL SOUTH FLORIDA TERMINALS
TONIGHT INTO WEDNESDAY MORNING.
60
.PREVIOUS DISCUSSION...
.SYNOPSIS...UPPER LEVELS...STREAMLINE ANALYSIS INDICATES PERFECT
TEXT BOOK REX BLOCK PATTERN OVER ERN U.S. WITH CYCLONIC VORT
JUST OFF THE CAROLINAS COAST, WITH DRY AIR, UPPER LVL CONFLUENCE
AND SUBSIDENCE OVR THE FLORIDA PENINSULA SW OF THE CYCLONIC VORT.
SFC REFLECTION OF THE CYCLONIC VORTEX ALSO JUST OFF THE CAROLINAS
WITH A WEAK SFC TROUGH EXTENDING SOUTH TO NRN BAHAMAS AND WEST TO
ERN PORTIONS OF S. FL. HIGH PRESS RIDGE OVER NRN GUL OF MEX.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...REX BLOCK WILL
GRADUALLY BREAK, HOWEVER LOCAL AREA WILL CONTINUE UNDER MOD/STG
SUBSIDENCE AS SOUTHERN CYCLONIC VORT MOVES SE AND A DEEP LAYER
RIDGE BUILDS FROM WRN GULF NORTH TO GREAT LAKES. THIS WILL KEEP
PRECIP CHANCES VERY LOW WITH HIGHEST POPS BEING ONLY 15 TO 20
PERCENT. THIS DRY AIR MASS AND SUBSIDENCE WILL ALSO RESULT IN
AFTERNOON MAX TEMPS REACHING UP TO M/U 80S ACROSS INTERIOR/WEST
SECTIONS DURING THIS PERIOD. AFTERNOON SEA BREEZES MAY HELP TO
KEEP TEMPS IN THE LOWER 80S ON BOTH COAST.
&&
.LONG TERM...FRIDAY AND SATURDAY...LARGE AMPLITUDE RIDGE MENTIONED
ABOVE WILL SHIFT SLIGHTLY EAST OVR ERN U.S. AND FL PENINSULA
FRIDAY CONTINUING WITH THE DRY AND RATHER WARM WX CONDITIONS OVR THE
LOCAL AREA. AFT TEMPS MAY REACH NEAR 90 OVR INTERIOR AND NW ZONES.
.SUNDAY THROUGH TUESDAY...LARGE RIDGE WILL BE FLATTENED AND PUSHED
EAST OF THE LOCAL AREA AS LONG WAVE THROUGH DIGS SOUTH ACROSS THE
CENTRAL PLAINS. SFC WIND FLOW ACROSS S. FL WILL SHIFT TO SE/S IN
RESPONSE TO A DEVELOPING FRONTAL SYSTEM OVR SRN PLAINS. THIS MAY
HELP TO PULL MOISTURE NORTH OVR MAINLAND S. FL AND WE MAY SEE
CLOUDS AND SHOWERS (ALBEIT LIGHT) INCREASING OVER THE AREA. THE
LONG RANGE GFS CONTINUES TO DEEPEN THIS TROUGH AS IT MOVES EAST
AND THEREFORE PUSHES THE FRNT TO S. FL BY TUE MORNING/EARLY
AFTERNOON, INCREASING THE CHANCES FOR PRECIP DURING THIS PERIOD.
SINCE WE ARE TALKING ABOUT THE LAST TWO DAYS IN THE EXTENDED
PORTION OF THE FORECAST AND UNCERTAINTY IS VERY HIGH, DECIDED NOT
TO INCLUDE THIS SCENARIO YET IN THIS PACKAGE AND WAIT FOR FURTHER
RUNS OF THE MDL INSTEAD.
.AVIATION...SCT CU WILL CONTINUE AT ALL TERMINALS INTO EARLY THIS
EVENING. FOR EASTERN TERMINALS...NE WINDS WILL CONTINUE AT KPBI AND
KFLL/KFXE WHILE SHIFTING FROM NW TO NE OVER THE NEXT FEW HOURS AT
KOPF AND KMIA. KTMB MAY ALSO SHIFT VERY LATE THIS AFTERNOON BUT THIS
IS IN QUESTION SOME. CLOUDS WILL DISSIPATE AROUND SUNSET WITH A LAND
BREEZE OVERNIGHT AS WINDS BECOME LIGHTER...THUS A SHIFT BACK TO THE
NNW APPEARS LIKELY. AT KAPF...WNW WINDS WILL CONTINUE UNTIL LATE
TONIGHT WHEN DRAINAGE FLOW SHIFTS WINDS TO NNE.
&&
.MARINE...N TO NE WINDS WILL PERSIST OVER THE LOCAL WATERS AT
LEAST THROUGH THURSDAY, AND THIS WILL RESULT IN SEAS IN THE GULF
STREAM BUILDING UP TO 8 FT BY WED. BOTH WINDS AND SEAS OVER THE
REST OF THE WATERS SHOULD REMAIN ON THE LIGHT AND LOW SIDE WITH
WINDS AOB 15 KTS AND SEAS AOB 4 FT.
&&
.FIRE WEATHER...A MENTIONED ABOVE...MOD/STG SUBSIDENCE WILL RESULT
IN THE CONTINUATION OF DRY WX CONDITIONS ACROSS MAINLAND S. FL.
HOWEVER, THE SFC WIND FLOW IS EXPECTED TO SHIFT TO MORE NE AND
THIS WILL HELP TO INJECT MODERATE MOISTURE OVR ERN PORTIONS OF S.
FL. WITH THE EXPECTED AFTERNOON TEMPS IN THE MID 80S AND DEW
POINTS IN THE L/M 50S, RH VALUES COULD DROP TO BELOW 35 PERCENT
OVR INLAND PORTIONS OF MIAMI-DADE, MAINLAND MONROE, COLLIER,
GLADES AND HENDRY FOR MORE THAN FOUR CONSECUTIVE HOURS WED
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE COUNTIES
AS A RESULT. HIGHER HUMIDITY VALUES ARE EXPECTED FOR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 80 67 81 / 0 - 20 10
FORT LAUDERDALE 68 82 68 82 / 0 - 20 10
MIAMI 68 84 70 83 / 0 - 20 10
NAPLES 63 82 64 83 / 0 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR FLZ063-FLZ066-FLZ070-FLZ073-FLZ075-FLZ174.
AM...NONE.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...65/GSHazardous weather outlook, Apr 22, 9:26 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 926 PM EDT TUE APR 22 2008 FLZ063-066>075-168-172>174-231330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 926 PM EDT TUE APR 22 2008 ...DETERIORATING MARINE CONDITIONS IN THE ATLANTIC ON WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT HAZARDOUS WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTH WINDS WILL INCREASE INTO THE 15 TO 20 KNOT RANGE ACROSS ALL OF THE LOCAL COASTAL WATERS LATER TONIGHT, AND REMAIN IN THIS RANGE THROUGH EARLY THURSDAY. THIS WILL ALLOW SEAS ACROSS THE GULF STREAM TO BUILD TO 6 TO 8 FEET DURING THIS PERIOD. WINDS WILL SHIFT TO THE EAST ON THURSDAY, RESULTING IN AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. THE THREAT FOR RIP CURRENTS WILL BE EVEN HIGHER ALONG THE COAST OF PALM BEACH COUNTY, WITH A SMALL NORTHEAST SWELL EXPECTED TO AFFECT THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.